Blood clots after chemo?

I completed 5 months of FCR in September. This was a difficult period but successful and I returned to work after a 2 month recuperation. I was slowly recovering strength and even started light workouts. Then 3 weeks ago I had terrible pain in my flank and went to the ER. Diagnosed with lung embolisms. After 6 days in the hospital I was OK enough to go home, only to relapse and need hospitalization again. I've been on my couch back home for 2 weeks now recovering. My question is: does anyone know what the relationship is between chemotherapy and the formation of blood clots? Thanks in advance for you help.

4 Replies

oldestnewest
  • Goodness sorry to hear about these problems...

    You would need to look at all three treatments individually, then in combination.

    My bet would be on cyclophosphamide, since it is an alkylating agent based on nitrogen mustard, but purely conjecture.

    uptodate.com/contents/cyclo...

    This article discusses it in part and has an extensive bibliography for further research...

    ~chris

  • Thanks very much!

  • I have no experience with your situation but my neighbor did have chemo with her mantle cell lymphoma and she developed a huge blood clot in one leg. Nobody mentioned it being associated with the chemo.

  • Yes, only after developing a blot clot did I read that chemo can trigger such.

You may also like...